Alert archive / Florida / Heat Advisories in 2021
Heat Advisory 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this heat advisory at Jul 26, 2021, 10:56 AM EDT for 6 counties in Florida. It took effect at Jul 26, 2021, 12:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2021, 10:56 AM EDT (14:56 UTC)
- In effect from
- Jul 26, 2021, 12:00 PM EDT
- Expired
- Jul 26, 2021, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Hillsborough County, FL, Manatee County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 53 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 2.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1570 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087 WWUS72 KTBW 261456 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 1056 AM EDT Mon Jul 26 2021 FLZ052-056-057-061-251-255-262200- /O.NEW.KTBW.HT.Y.0002.210726T1600Z-210726T2200Z/ Polk-Hardee-Highlands-DeSoto-Inland Hillsborough-Inland Manatee- Including the cities of Lakeland, Winter Haven, Wauchula, Bowling Green, Zolfo Springs, Sebring, Avon Park, Placid Lakes, Arcadia, Brandon, Plant City, Sun City Center, Parrish, Lakewood Ranch, and Myakka City 1056 AM EDT Mon Jul 26 2021 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Polk, Hardee, Highlands, DeSoto, Inland Hillsborough and Inland Manatee Counties. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...High temperatures in the lower to mid 90s combined with dew point temperatures in the mid to upper 70s will result in it feeling like 108 to 110 degrees across inland portions of Hillsborough and Manatee counties as well as Polk Hardee, Desoto, and Highlands counties this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/tampa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this heat advisory went out at Jul 26, 9:30 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 26, 9:30 AM EDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 930 AM EDT Mon Jul 26 2021 .UPDATE... A weak area of low pressure just offshore the northeast Florida coast this morning will continue to move west-northwest inland over northeast Florida and into southeast GA through the remainder of the day with no impacts expected across west central and southwest Florida. Across the remainder of the region high pressure from the Atlantic extending west across the south central peninsula and into the eastern Gulf will remain in control with a light south to southwest wind flow expected over the region. Morning Raob data shows a significant increase in moisture over the region with a PW of 2.08 inches noted which is up 0.60 inches from yesterday at this time. This increase in moisture combined with daytime heating and instability will support and increase in shower and storm coverage along the inland moving sea breeze boundaries during the afternoon and evening hours with the highest rain chances and best storm coverage expected down the spine of the peninsula (where the east/west coast sea breeze collision should take place) during the late afternoon and evening hours. With a very weak steering flow noted on the morning sounding very slow and erratic moving storms can be expected which will support locally heavy rainfall and localized flooding of low lying and poor drainage areas. In addition, frequent lightning strikes and gusty winds will accompany the storms. The light winds and good instability will also increase the risk for waterspouts over the adjacent Gulf waters, so mariners should be alert for rapidly changing weather conditions through the day. It will be another hot and very muggy day with afternoon temperatures climbing into the lower to mid 90s prior to the onset of the storms, with heat indices in the 100 to 105 degree range expected. Remember if you plan to be outdoors, drink plenty of water to stay hydrated. Current forecast is on track with no changes or updates required at this time. && .AVIATION... Brief MVFR Cigs may impact the terminals between 15-17Z as ample moisture and daytime heating promotes Cu development over the area. Additional brief MVFR/IFR Cigs/Vsbys may impact the terminals after 17Z as SHRA/TSRA develop over the region. Have handled with VCTS for now, but brief Tempo groups may become necessary in later forecasts or amendments. Outside of the convection VFR is expected. Light and variable winds will become south to southwest at 6 to 8 knots after 15Z except becoming northeast (Bay breeze) at KPIE. Winds will then become west to northwest at the coastal terminals between 18-20Z with the sea breeze with higher gusts in the vicinity of TSRA. Light and variable winds return after 02Z tonight. && .MARINE... High pressure from the Atlantic extending west across the south central peninsula and into the eastern Gulf will maintain a light south to southwest wind flow and slight seas over the Gulf waters the remainder of today, with an onshore sea breeze component developing along the coast during the afternoon. Wind and seas will be higher in the vicinity of thunderstorms, otherwise no headlines are expected. In addition to the higher winds and seas near the storms sufficient instability combined with light winds will increase the risk of waterspouts over the waters today, so mariners should be alert to rapidly changing weather conditions. Ongoing forecast in in good shape with no changes expected in the next update around 10 AM. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && UPDATE/AVIATION/MARINE...57/McMichael UPPER AIR/DECISION SUPPORT...97/Flannery
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 12:22 PM EDT | Beach Hazards Statement | TBW | Charlotte, Lee | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.